Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

 

Complete solutions to families of quartic Thue equations


Author: Attila Pethő
Journal: Math. Comp. 57 (1991), 777-798
MSC: Primary 11D25
MathSciNet review: 1094956
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Using a method due to E. Thomas, we prove that if $ \vert a\vert > 9.9 \cdot {10^{27}}$ then the Diophantine equations

$\displaystyle {x^4} - a{x^3}y - {x^2}{y^2} + ax{y^3} + {y^4} = 1$

and

$\displaystyle {x^4} - a{x^3}y - 3{x^2}{y^2} + ax{y^3} + {y^4} = \pm 1$

have exactly twelve solutions, namely $ (x,y) = (0, \pm 1), ( \pm 1,0), ( \pm 1, \pm 1), ( \mp 1, \pm 1), ( \pm a, \pm 1), ( \pm 1, \mp a)$ and eight solutions, $ (x,y) = (0, \pm 1), ( \pm 1,0), ( \pm 1, \pm 1), ( \pm 1, \mp 1)$ , respectively.

References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 11D25

Retrieve articles in all journals with MSC: 11D25


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1991-1094956-7
PII: S 0025-5718(1991)1094956-7
Keywords: Thue equation, linear forms in the logarithms of algebraic numbers
Article copyright: © Copyright 1991 American Mathematical Society